Format

Send to

Choose Destination
See comment in PubMed Commons below
Drug Saf. 1997 Oct;17(4):265-75.

Drug-induced cardiac arrhythmias: incidence, prevention and management.

Author information

1
Cardiology Department, North Tyneside General Hospital, North Shields, England.

Abstract

Drugs can cause cardiac arrhythmias in a number of clinical situations, and many of the implicated agents are used to treat non-cardiac conditions. These adverse effects are frequently idiosyncratic, but are often mediated via triggered activity causing torsade de pointes. Drugs being used for treatment of cardiac conditions may promote arrhythmias by re-entrant mechanisms or via triggered activity. Many drugs may cause cardiac arrhythmic complications when taken in excessive amounts. Keys to reducing the incidence of drug-induced cardiac arrhythmias include increased awareness among the medical, pharmaceutical and nursing professions of the potential problems in using certain agents, especially in specific situations. Appropriate monitoring when such treatment is essential and, after diagnosis, prompt withdrawal of the offending agent and treatment for the arrhythmia should be initiated.

PMID:
9352962
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center